question for madwolf, help re cortisol , extra question

Discussion in 'Fibromyalgia Main Forum' started by pinkquartz, Jun 2, 2003.

  1. pinkquartz

    pinkquartz New Member

    Hi madwolf
    i don't expect you to remember but a few months back i posted up about adrenal insufficiency and taking low dose cortisol......you replied and you are supportive of this for people like me who have been tested with low cortisol.
    i have been taking the cortisol for two months and was feeling an improvement at first for certain. but since reducing the dose as asked by my nutrionist i have been feeling really depressed and also my brain is swirly and its not like the brain fog.

    my nutritionist had me test my cortisol level at 8am and again at 10am, one hour after taking the morning dose of 10mgs. of cortisol.
    she rang me and said the results were that the 10am level of cortisol was way too high and i must reduce the daily dose.
    since reducing the dose from 15mgs per day in a split dose to 12 and a half in a split dose then i have felt weird and depresssed.

    any comments or thoughts please,

    i do feel stronger since taking the cortisol......i know this is definately something i need.....and i should mention i have a bit of high blood pressure and a lot of stress in my home at this time.

    many thanks, in hope of a reply,
    cheers
    pinkquartz

    [This Message was Edited on 06/03/2003]
  2. pinkquartz

    pinkquartz New Member

    You are correct nutritionist can't practise medicine here, i get the cortisol thru my G.P. doctor.

    what happened was the nutritionist wanted me to do the test before she added in supps and herbs because she was concerned my cortisol levels would get too high. but this isn't going to tell us anything is it ? i did question this timing with her.
    So your answer was my initial feeling too.
    As funny enough my response when she said re the test was "surely thats too soon after taking the cortisol?"

    What also is worrying is i can't sleep much even with my usual supp and meds and she thought this could be too much cortisol.

    What do you think?

    So can i assume this won't harm me re the slight high blood pressure ?
    Could the way i feel be due to the dreaded menopause ?

    I definately feel stronger. i have had hardly any sleep yet am functioning better than usual.
    i am also being being more assertive/aggressive. which seems good to little old doormat me, but is not pleasing to certain people near me !!
    again any thoughts or comments are very appreciated, as
    the cortisol and the armour thyroid are the best things to happen to me in over 15 years, i feel i have begun to make an inroad to this stinky horrible nightmare of DD !!!

    do you have any pointers as to how to tell how long i should stay on the cortisol ??


    thanks in advance of your answer
    pinkquartz :-}

    [This Message was Edited on 06/03/2003]
  3. pinkquartz

    pinkquartz New Member


    wonderful reply......i will buy you a beer/drink of your choice any time you come over to the old country. :-}.....and you certainly have helped to put my mind at rest,

    i felt, like an intuition that i want to stay on the cortisol, and the talk of it giving me the problems was worrying me.........now after reading your reply i feel its not the cortisol and i need to look elsewhere for the cause.

    i think i will get tested on the hormones, maybe i need the oestrogen and testosterone like your patients......i have had terrible trouble with my periods for years, maybe it will sort that out too.

    i have slipped on the lunchtime dose and taken it as late as 3.30pm.......which could be counterproductive to sleep....then......so will be more careful

    i always feel best late at night i am often on the board il midnight our time. i feel my most socialable then.

    the question am i being assertive or aggressive, is harder to answer because i don't feel like my usual self ie depressed,..........but i think i am begining to stand up for myself more.....but because of the pain and tiredness i am doing it in a fairly clumsy manner.

    i am too tired to think any more just now but am very happy to get your answer. i will digest the info more tomorrow.

    best wishes

    pinkquartz
  4. Sindy-Uk

    Sindy-Uk New Member

    Hi,
    I don’t know if I have spoken to you before, but I have been reading your posts and think that we may be suffering from similar problems. Could you please tell me, did you have your cortisol levels checked with the Adrenocortex saliva test at GSDL or by other means as well. When I had the saliva test, I was told cortisol was normal but DHEA was low. Also the blood test for DHEA showed it was very low. I wonder if I should have any other test to check the cortisol levels. Taking DHEA supplement did not make me feel any better except give me acne and facial hair. It also game me strange dizzy spells. Dr H wanted me to take 30mg Pregnenolone every day. Although I was taking only 10mg it also gave me side effects, so I am taking it every other day. Also I wanted to know how much Armour thyroid are you on. I am taking only half grain at the moment. Nothing is helping with my fatigue yet, if I take higher dose, it gives me side effects.

    Like you, I have been having problem falling asleep for a long time. I have been taking Zolpidem for the last 9 months. I dont like taking it every day. The days when I don’t take it, I try to go to bed by 10pm. After making an effort to fall asleep, I get out of bed at 1230 and then usually cant go to sleep until about 3-4am. I was reading the book on adrenal fatigue, which I think you are reading as well. I feel so sure that this is one of the things I have. I did the questionnaire in it and scored 169 points. It says if you have over 132 points, you are probably suffering from severe adrenal exhaustion. I also have hypoglycemia.

    My blood pressure is on the low side. I have been trying to increase the salt intake. I am also trying licorice root tea sometimes. The only thing that gets me through the day is several cups of tea. Even that only works for about half an hour maximum.I would appreciate any advice or opinions you may have.
    Regards

    Satin
  5. mystijul

    mystijul New Member

    Have you had the Great Smokies Laboratories 24 hr. saliva test? Maybe you can do that to see the dips in DHEA & cortisol. And that could maybe tell you when to take the cortisol. I find that sometimes moving the hormones to the morning instead of night makes a difference.
    Peace,
    Julie
  6. pinkquartz

    pinkquartz New Member

    i will just say hi for now am too tired to put sentances together......have tried LOL
    must rest now
    will write you a reply tomorrow.........was nice to hear from you

    cheers
    pinkquartz
  7. klutzo

    klutzo New Member

    Just want to mention that I was taught that the maximum safe dose of Pregnenolone is no more than 20 mgs. per week.
    Klutzo
  8. Sindy-Uk

    Sindy-Uk New Member

    Thankyou for your response.
    Pinkquartz- Sorry you are feeling so bad at the moment and hope you feel better soon. No hurry- you can reply whenever you are feeling up to it.

    Klutzo- I got my Pregnenolone from ProHealth which is 10mg capsules. If it was a tablet I could cut it. Do you think I should perhaps just take 1 capsule twice a week.

    Many thanks

    Satin
  9. sb439

    sb439 New Member

    don't know whether this would work in your case, but I have in the past opened capsules, put half of the content in an empty capsule (from some other meds I took where I took the stuff without the capsules, e.g. enzymes or licorice). It's a bit fiddly, but sometimes you can't even buy smaller doses of something (or I didn't want to throw away what I bought.)
    love,
    Susanne
    fingers crossed you feel well after the infusion.
  10. Sindy-Uk

    Sindy-Uk New Member

    You are so clever. I never thought of that. I have millions of supplements in capsule form. The question is, which ones could I possibly take out and just take in powdered form. What if I opened up the Pregnenolone and just swallowed half the powder, or is it something that just has to be in a capsule?
    BTW- sorry if my sentences dont make any sense most of the time. It just takes too much energy to really concentrate.

    Love
    Satin
  11. klutzo

    klutzo New Member

    That is what I did. I took one 10 mg. capsule on Monday's and Friday's.
    For me it was still too much, and my DHEA went too high.
    Klutzo